Get your Health question answered in 3 easy steps

197 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for low hemoglobin levels

Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6186 Questions

default
Posted on Thu, 14 Aug 2014 in Medicines and Side Effects
Question: I am anemic and maintain a hemoglobin of about 10 for the last several years. My anisocytosis is moderate, ovalocytes are present, large platelets - small acoording to most recent blood work. I had bariatric surgery in 2003 aand have had a hard time maintain Vit D, Calcium, Iron levels for about the last 6 years. I am absorbing calories (weight gain) but not vitamins and minerals. I am 48 and had a partial hysterectomy at 29 so I'm not losing iron through menstration. What does all this mean to me as to long term damage to my body?
doctor
Answered by Dr. Chobufo Ditah 5 hours later
Brief Answer:
Has your stool and urine been tested!

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry too hear about this difficulty maintaining normal Hemoglobin levels. Have you had a comprehensive iron study that evaluates the body's iron stores? If this is shows that you do not have enough iron stores, then you are probably unable to absorb enough iron from your guts or you are persistently loosing iron through your urine or feces. I will suggest that you get your urine and feces tested for possible explanation.

If there is no iron loss through feces and urine, then the guts have difficulties absorbing enough iron from food and supplements. Should you have anemia related symptoms, you can ask your doctor about the possibility of having intravenous iron administration to maintain normal iron levels and maintain a good hemoglobin level.

Hemoglobin levels of 10 are not bad. They would have no longterm consequences on the body. Also, the body adjusts to lower levels of hemoglobin if this goes on for long. There are no reasons you should be afraid of at this time unless you have symptoms.

I hope this helps. I wish you well. Thank you so much for using our services and feel free to ask for more information and clarifications if need be.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Medical Procedures ,  
Medical Topics

Recent questions on  Partial hysterectomy

doctor1 MD

Hello, I am a 51 year old female who had a partial hysterectomy in 2007. Two months after I was diagnosed with Fibromyalgial. For the past 5 weeks, I have been having hot flashes and chronic fatigue . I work full-time as a social worker, and after...

doctor1 MD

My mother 80, was considered in good health post the recent death (9/39/2017) of my father Had vaginal bleeding day of memorial service Constipation Nausea and vomiting Signs of shock Now unexplained weight loss - is at home but now requires...

doctor1 MD

I had a partial hysterectomy (one ovary left) about 7 years ago, and a couple of weeks ago, my hot flashes has turned into sweating all day and night. I am constantly moist under my cloths. Is this normal? The reason for my hysterectomy was...

doctor1 MD

i went to my ob and told him that i was hurting and a smell only when i had intercourse been with my husband for 22 yrs never had that. last year had a partial hest. i also told him my bladder leaks he did a pap never heard back. so i went to my nuerologist cause ive had 2 back surgery thought could be my back again he did a mri called me back and told me i had a 4.5cm complex cyst on my left overie he told me was worried he didnt like the looks of it should i be worried?

doctor1 MD

I am 53 yrs old. I have had a partial hysterectomy at age 43. For the past couple years I have experienced chronic internal & external vaginal itching, soreness, burning and inflammation. My gynecologist has written all sorts of Rx s such as Temorvate, Clobetasol Propionate Oint. 0.05%, Terconazole Vaginal Crm 0.4%, Desoximetasone USP, 0.25%, etc. I have been to a 2nd gynecologist & she also does not seem to know what is going on. I had to be weaned off the steriod creams as my skin was getting so thin in that area. I am trying ph balanced body washes but they all seem to have some fragrance in them which I do not like using. I have been using fragrance free laundry soap and fragrance free body washes and bar soaps for years trying to relieve this problem. I am at my wits end and very frustrated and uncomfortable. Do you have any suggestions or thoughts as to what is going on???